• question-icon

    What causes abdominal pain along with diarrhea while on Valsartan?

default
Posted on Mon, 3 Jul 2017 in Digestion and Bowels
Question: Every few days I get stomach pain followed by diarrhea This only occurs around four to five oclock in the afternoon I take valsartan 320 once in the morning and do not usually consume dairy I do not remember this happening before taking valsartan but I have never had adverse side effects to medicine before I do not have nausea and do not become constipated Once it passes it will not occur again for a few days
doctor
Answered by Dr. Sunil 24 minutes later
Brief Answer:
Most likely Gastroenteritis.

Detailed Answer:
Hello,
Thanks for query.

Gastroenteritis, also commonly referred to as infectious diarrhea, is a gastric disorder.

Our gastrointestinal tracts, which comprised of the small intestine and stomach get inflamed in this condition. Gastroenteritis is indicated by the symptoms such as diarrhea and pain in the abdomen.

If not treated properly episodes may repeat again and again called as chronic gastroenteritis. This disease usually lasts not more than two weeks. It is also called the stomach flu. Infections caused by virus, bacteria, parasites or fungi may lead to gastroenteritis. Viruses account for this disease the most. This disease is transmitted mainly through food items and contaminated water. Important electrolytes like sodium and potassium are lost from our body.

Treatment suggested:
Take a course of antibiotic Ofloxacin 200 mg twice daily with Metronidazole 400 mg thrice daily for 5 days (you may need a prescription from your local physician for these).
Take Imodium 2mg SOS.
Take a probiotic like Econorm three times a day it will improve the overall digestion.
For pain in abdomen take Drotaverine twice daily for 3 days.

Do follow-up after 5 days.

If not relieved then we could think of irritable bowel syndrome also.

Regards!


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Sunil

Gastroenterologist

Practicing since :1982

Answered : 351 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Chronic gastroenteritis

doctor1 MD

I have Parkimsons so it is difficult to type. Question is for wife who won't see MD. She has to go to bathroom constantly. Colonoscopy one month...

doctor1 MD

I have had chronic diarreaha since May, today I had fresh blood when I wiped, what do you think this may be?

doctor1 MD

Hi, For the last 4 weeks or so I've been having diahrrea, every day, usually 5-6 times per day and I usually have to go after every time I eat....

doctor1 MD

I am suffering from bouts of abdominal pain with some vomiting . I m pretty sure about 3 months ago i suffered food poisoning from a pack of sushi...

Get personalised answers from verified doctor in minutes across 80+ specialties

133 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sunil
  • Q - What causes rapid abdominal weight gain?

  • Q - Is Voltaren effective in managing pain when with Barrett's esophagus?

  • Q - What causes black stool post a colostomy surgery?

  • Q - Suggest treatment for severe nausea and vomiting

  • Q - What are the repercussions of accidental ingestion of a plastic piece?

  • Q - What causes difficulty in swallowing food?

  • Q - Suggest treatment for profuse rectal bleeding

  • Q - What causes urinary retention after gallbladder removal?

  • Q - Suggest treatment for abdominal bloating and gastritis

  • Q - What causes upper right quadrant pain with bloating?

backtotop2